Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 1, 2025, 7:58 PM EDT for Seminole County, Volusia County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2025, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 1, 2025, 8:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 92 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 12.0 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 391 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
492
WUUS52 KMLB 012358
SVRMLB
FLC117-127-020030-
/O.NEW.KMLB.SV.W.0028.250401T2358Z-250402T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
758 PM EDT Tue Apr 1 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Seminole County in east central Florida...
South central Volusia County in east central Florida...
* Until 830 PM EDT.
* At 758 PM EDT, a severe thunderstorm was located over Sanford,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lake Harney, Osteen, Orange City, Farmton, and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 2886 8099 2861 8113 2871 8139 2901 8129
TIME...MOT...LOC 2358Z 205DEG 15KT 2876 8126
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil2 follow-up statements
540
WWUS52 KMLB 020008
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
808 PM EDT Tue Apr 1 2025
FLC117-127-020030-
/O.CON.KMLB.SV.W.0028.000000T0000Z-250402T0030Z/
Seminole FL-Volusia FL-
808 PM EDT Tue Apr 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR CENTRAL SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES...
At 808 PM EDT, a severe thunderstorm was located over Sanford, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lake Harney, Osteen, Orange City, Farmton, and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake Monroe, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 2886 8099 2864 8113 2873 8137 2901 8129
TIME...MOT...LOC 0008Z 204DEG 15KT 2878 8125
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Heil020 WWUS52 KMLB 020029 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 829 PM EDT Tue Apr 1 2025 FLC117-127-020039- /O.EXP.KMLB.SV.W.0028.000000T0000Z-250402T0030Z/ Seminole FL-Volusia FL- 829 PM EDT Tue Apr 1 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEMINOLE AND SOUTH CENTRAL VOLUSIA COUNTIES WILL EXPIRE AT 830 PM EDT... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning will be allowed to expire. However gusty winds are still possible with this thunderstorm. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Melbourne. LAT...LON 2886 8099 2864 8113 2873 8137 2901 8129 TIME...MOT...LOC 0029Z 205DEG 15KT 2886 8121 $$ Heil
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 7:48 PM EDT, 10 minutes earlier. Its key messages:
- Issued at 221 PM EDT Tue Apr 1 2025 -Showers and lightning storms are forecast late this afternoon and evening, mainly from Brevard to Osceola northward, as the east coast sea breeze forms and pushes inland. Some storms may be strong with the primary threat being gusty winds and lightning strikes. -Patchy dense fog will be possible late overnight into early Wednesday morning and may reduce visibility less than 1/2 mile in spots. -Warming trend through this week and into the weekend with peak heat indices reaching in the lower 90s west of I-95. -Becoming dry once again mid week with no mentionable rain chances through the weekend.
Area forecast discussion, Apr 1, 7:48 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 748 PM EDT Tue Apr 1 2025 ...New AVIATION... .KEY MESSAGES... Issued at 221 PM EDT Tue Apr 1 2025 -Showers and lightning storms are forecast late this afternoon and evening, mainly from Brevard to Osceola northward, as the east coast sea breeze forms and pushes inland. Some storms may be strong with the primary threat being gusty winds and lightning strikes. -Patchy dense fog will be possible late overnight into early Wednesday morning and may reduce visibility less than 1/2 mile in spots. -Warming trend through this week and into the weekend with peak heat indices reaching in the lower 90s west of I-95. -Becoming dry once again mid week with no mentionable rain chances through the weekend. && .PREVIOUS DISCUSSION... Issued at 221 PM EDT Tue Apr 1 2025 Current-Tonight...Continued warm and humid across ECFL as afternoon maxes remain well above climo in the U80s inland and in the M80s at the coast. Peak heat indices into the low 90s W of I-95. The pressure gradient is weak with light SWRLY winds transitioning onshore at the coast this afternoon, with this trend slowly pushing inland thru late day and early evening, quicker inland across the Treasure Coast. Expect another sea breeze collision late (early evening) across the central peninsula. Scattered showers and lightning storms are forecast to develop. The steering flow will be light westerly with some erratic movement at times, and some of this activity may drift back toward the Volusia and north Brevard coasts. Storms will dissipate through late evening, with highest PoPs (30-40pct) across the I-4 corridor and Osceola County. There should be less coverage overall than was witnessed the past couple of days. Dry conditions are then forecast across land areas through the overnight hours. A few storms may be strong late today with primary impacts of frequent lightning strikes, gusty winds up to 50 mph locally, small hail, and torrential downpours. 925 mb SERLY winds increase to 15-20 kts off the surface overnight, which should lend toward favoring stratus over fog development, but will follow persistence from the last couple days of rainfall and add patchy fog for late overnight into early Wed morning. Would suspect greatest chances would be inland from the coast where it could again become locally dense. Overnight lows will remain mild in the upper 60s, to around 70F with conditions humid. Wed-Sun...Previous Discussion Modified...Mid-upper level high pressure across the western Atlc, extending to the Florida peninsula, will amplify and dominate the local weather pattern. This high pressure system will slowly shift eastward before weakening towards the end of the period. At the surface, high pressure across the Northeast U.S. on Wed will slowly shift southward out into the western Atlantic through the weekend, with associated ridge axis building across the Florida peninsula by the weekend. Locally southeast winds will persist through much of the period, becoming breezy on Thu (15-20 mph), with speeds generally around 10 mph across the interior, and 10-15 mph along the coast. Winds shift south on Sun as the surface high pressure retreats south/east with the approach of a frontal boundary across the Deep South. The east coast sea breeze is forecast to form and push inland each afternoon with no mentionable rain chances through the the period. Temps will remain well above normal, with afternoon highs reaching in the the U80s to L90s across the interior, and M80s along the coast. Peak afternoon heat indices in the L90s W of I-95. Overnight lows will be U60s to L70s on Wed overnight, and M-U60s Thu night onward. Mon-Tue...Previous Discussion Modified...A broad upper-level trough across the Midwest extending to the Gulf will shift eastward, reaching the southeast U.S. coastline (near the Carolinas) Tue night. An accompanying/weakening cold front across the Deep South on Mon will push southeast across the local area Mon night into Tue morning. The GFS is the faster solution with the ECMWF bringing the boundary through on Tue. Either way, this will bring rain chances back into the forecast. For now, there is a low to medium (20-40 pct) chance of showers and lightning storms across east central Florida on Mon aftn/night along and ahead of the front before increasing to 40-50 pct on Tue, depending on timing of this feature. Prefrontal SW winds on Mon will veer W/NW with approach/passage of the boundary. Winds continue to veer to N/NE further behind the boundary, as long as it makes a clean passage. Warm conditions on Mon, prefrontal, with noticeably cooler temperatures behind this boundary once it passes. Afternoon highs will be in the U80s to L90s on Mon, falling into M70s across the I-4 corridor to U70s/L80s south towards Lake Okee/Treasure Coast on Tue, if the front passes as presently scheduled. Overnight lows into Tue morning in the U50s north of I-4, L60s southward, except M60s along the immediate Treasure Coast and adjacent barrier islands. && .MARINE... Issued at 221 PM EDT Tue Apr 1 2025 Remainder of afternoon thru Sat...Weak high pressure across the western Atlc will periodically become reinforced thru late week, with associated ridge axis settling across the central FL peninsula by this weekend. Variable light winds early today transition to SERLY with the local sea breeze regime 6-12 kts. SE winds increase to 12-16 kts on Wed, and 15-20 kts over the Gulf Stream Wed night-Thu night before diminishing to around 15 kts Fri- Sat. Seas 3-4 ft build to 4-5ft Wed night-Thu night (possibly 6 ft well offshore) before slowly subsiding to 3-4 ft again Fri aftn/Sat. Mostly dry conditions are forecast through the weekend, except for isolated to scattered showers/lightning storms mainly Cape Canaveral northward this evening. && .AVIATION... (00Z TAFs) Issued at 730 PM EDT Tue Apr 1 2025 Ongoing TSRA/SHRA along the sea breeze and boundary collisions has led to gusty winds and brief MVFR/IFR cigs at interior terminals, with KLEE reaching a gust of 40 knots in the past hour. Strong to isolated severe storms will persist from KISM to KSFB thru 01-02Z with gusty winds over 35 knots the primary concern. Activity will diminish by 02Z across the interior, with coastal terminals (especially sites south of KMLB) remaining dry. Overnight, SE winds become variable around 5 knots, with the potential for patchy fog at a few sites but only have confidence to include for KDAB at this time - may be needed for KLEE/KSFB as well. SE winds becoming breezy tomorrow, with gusts of 20-25 kts after 15Z. && .PRELIMINARY POINT TEMPS/POPS... DAB 69 84 69 84 / 30 10 0 0 MCO 71 88 71 88 / 30 10 0 10 MLB 69 83 71 83 / 20 0 0 0 VRB 69 84 71 84 / 10 0 0 0 LEE 69 90 70 90 / 30 10 0 10 SFB 69 88 70 88 / 40 10 0 10 ORL 71 88 71 89 / 30 10 0 10 FPR 69 84 70 84 / 0 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Sedlock AVIATION...Schaper
In the hours before
Special weather statement, Apr 1, 6:45 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Melbourne FL
645 PM EDT Tue Apr 1 2025
FLZ044-045-144-012315-
Northern Lake County FL-Orange FL-Southern Lake County FL-
645 PM EDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL LAKE AND
NORTHWESTERN ORANGE COUNTIES THROUGH 715 PM EDT...
At 644 PM EDT, Doppler radar was tracking a strong thunderstorm over
Howey-In-the-hills, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Leesburg, Fruitland Park, Zellwood, Lake Harris, and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2896 8183 2896 8173 2868 8151 2859 8183
2871 8195 2884 8195
TIME...MOT...LOC 2244Z 244DEG 13KT 2873 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HeilSpecial weather statement, Apr 1, 7:20 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
720 PM EDT Tue Apr 1 2025
FLZ046-012345-
Seminole FL-
720 PM EDT Tue Apr 1 2025
...A STRONG THUNDERSTORM WILL IMPACT SEMINOLE COUNTY THROUGH 745 PM
EDT...
At 719 PM EDT, Doppler radar was tracking a strong thunderstorm over
Winter Springs, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Chuluota, Longwood, Winter Springs, Lake Jesup, and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2883 8124 2883 8122 2881 8121 2880 8120
2880 8118 2878 8118 2879 8116 2864 8104
2861 8117 2861 8132 2864 8133 2864 8139
2866 8140
TIME...MOT...LOC 2319Z 236DEG 12KT 2867 8128
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HeilThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 8:07 PM EDT | Special Marine Warning | MLB | 83 min | |
| Mar 31, 8:10 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 35 min |
| Mar 31, 8:31 PM EDT | Special Weather Statement | MLB | Indian River | 29 min |
| Mar 31, 8:45 PM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 45 min |
| Mar 31, 8:56 PM EDT | Special Marine Warning | MLB | 64 min | |
| Mar 31, 9:12 PM EDT | Severe Thunderstorm Warning | MLB | Saint Lucie | 33 min |
| Mar 31, 9:20 PM EDT | Special Marine Warning | MLB | 85 min | |
| Mar 31, 9:26 PM EDT | Special Weather Statement | MLB | Martin | 49 min |
| Mar 31, 9:45 PM EDT | Special Weather Statement | MLB | Saint Lucie | 30 min |
| Apr 1, 6:45 PM EDT | Special Weather Statement | MLB | Lake | 30 min |
| Apr 1, 7:20 PM EDT | Special Weather Statement | MLB | Seminole | 25 min |
| Apr 1, 7:35 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 25 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.